Kyoto Journal of Mathematics

On the distinguished spectrum of Sp2n with respect to Spn×Spn

Erez Moshe Lapid and Omer Offen

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Given a reductive group G and a reductive subgroup H, both defined over a number field F, we introduce the notion of the H-distinguished automorphic spectrum of G and analyze it for the pairs (GL2n,Spn) and (Sp2n,Spn×Spn). In the first case we give a complete description by using results of Jacquet and Rallis as well as Offen and Yamana. In the second case we give an upper bound, generalizing vanishing results of Ash, Ginzburg, and Rallis, and a lower bound, extending results of Ginzburg, Rallis, and Soudry.

Article information

Kyoto J. Math., Volume 58, Number 1 (2018), 101-171.

Received: 5 June 2016
Accepted: 19 July 2016
First available in Project Euclid: 10 October 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11F70: Representation-theoretic methods; automorphic representations over local and global fields

automorphic forms distinguished representations period integrals symplectic group


Lapid, Erez Moshe; Offen, Omer. On the distinguished spectrum of $\operatorname{Sp}_{2n}$ with respect to $\operatorname{Sp}_{n}\times\operatorname{Sp}_{n}$. Kyoto J. Math. 58 (2018), no. 1, 101--171. doi:10.1215/21562261-2017-0019.

Export citation


  • [1] J. G. Arthur, A trace formula for reductive groups, I: Terms associated to classes in $G(\mathbf{Q})$, Duke Math. J. 45 (1978), 911–952.
  • [2] J. G. Arthur, A trace formula for reductive groups, II: Applications of a truncation operator, Compos. Math. 40 (1980), 87–121.
  • [3] J. G. Arthur, On a family of distributions obtained from Eisenstein series, II: Explicit formulas, Amer. J. Math. 104 (1982), 1289–1336.
  • [4] J. G. Arthur, On the inner product of truncated Eisenstein series, Duke Math. J. 49 (1982), 35–70.
  • [5] A. Ash, D. Ginzburg, and S. Rallis, Vanishing periods of cusp forms over modular symbols, Math. Ann. 296 (1993), 709–723.
  • [6] D. Bump and S. Friedberg, “The exterior square automorphic $L$-functions on $\mathrm{GL}(n)$” in Festschrift in Honor of I. I. Piatetski-Shapiro on the Occasion of His Sixtieth Birthday, Part II (Ramat Aviv, 1989), Israel Math. Conf. Proc. 3, Weizmann, Jerusalem, 1990, 47–65.
  • [7] L. Clozel, “Spectral theory of automorphic forms” in Automorphic Forms and Applications, IAS/Park City Math. Ser. 12, Amer. Math. Soc., Providence, 2007, 43–93.
  • [8] J. Dixmier, $C^{*}$-Algebras, North-Holland Math. Library 15, North-Holland, Amsterdam, 1977.
  • [9] S. Friedberg and H. Jacquet, Linear periods, J. Reine Angew. Math. 443 (1993), 91–139.
  • [10] D. Ginzburg, S. Rallis, and D. Soudry, On explicit lifts of cusp forms from $\mathrm{GL}_{m}$ to classical groups, Ann. of Math. (2) 150 (1999), 807–866.
  • [11] D. Ginzburg, S. Rallis, and D. Soudry, Endoscopic representations of ${\widetilde{\mathrm{Sp}}}_{2n}$, J. Inst. Math. Jussieu 1 (2002), 77–123.
  • [12] D. Ginzburg, S. Rallis, and D. Soudry, The Descent Map from Automorphic Representations of $\mathrm{GL}(n)$ to Classical Groups, World Scientific, Hackensack, N.J., 2011.
  • [13] L.-K. Hua, On the automorphisms of the symplectic group over any field, Ann. of Math. (2) 49 (1948), 739–759.
  • [14] H. Jacquet, Factorization of period integrals, J. Number Theory 87 (2001), 109–143.
  • [15] H. Jacquet, E. Lapid, and J. Rogawski, Periods of automorphic forms, J. Amer. Math. Soc. 12 (1999), 173–240.
  • [16] H. Jacquet and S. Rallis, Symplectic periods, J. Reine Angew. Math. 423 (1992), 175–197.
  • [17] H. Jacquet and J. A. Shalika, On Euler products and the classification of automorphic forms, II, Amer. J. Math. 103 (1981), 777–815.
  • [18] R. P. Langlands, On the Functional Equations Satisfied by Eisenstein Series, Lecture Notes in Math. 544, Springer, Berlin, 1976.
  • [19] E. M. Lapid, “A remark on Eisenstein series” in Eisenstein Series and Applications, Progr. Math. 258, Birkhäuser Boston, Boston, 2008, 239–249.
  • [20] E. M. Lapid, “On Arthur’s asymptotic inner product formula of truncated Eisenstein series” in On Certain $L$-Functions, Clay Math. Proc. 13, Amer. Math. Soc., Providence, 2011, 309–331.
  • [21] E. M. Lapid, “On the Harish-Chandra Schwartz space of $G(F)\backslash G(\mathbb{A})$” with an appendix by F. Brumley, in Automorphic Representations and $L$-Functions, Tata Inst. Fund. Res. Stud. Math. 22, Tata Inst. Fund. Res., Mumbai, 2013, 335–377.
  • [22] E. M. Lapid and J. D. Rogawski, Periods of Eisenstein series: The Galois case, Duke Math. J. 120 (2003), 153–226.
  • [23] C. Mœglin, Conjectures sur le spectre résiduel, J. Math. Soc. Japan 53 (2001), 395–427.
  • [24] C. Mœglin and J.-L. Waldspurger, Le spectre résiduel de $\mathrm{GL}(n)$, Ann. Sci. Éc. Norm. Supér. (4) 22 (1989), 605–674.
  • [25] C. Mœglin and J.-L. Waldspurger, Spectral Decomposition and Eisenstein Series, Cambridge Tracts in Math. 113, Cambridge Univ. Press, Cambridge, 1995.
  • [26] O. Offen, Relative spherical functions on $\wp$-adic symmetric spaces (three cases), Pacific J. Math. 215 (2004), 97–149.
  • [27] O. Offen, On symplectic periods of the discrete spectrum of $\mathrm{GL}_{2n}$, Israel J. Math. 154 (2006), 253–298.
  • [28] O. Offen, Residual spectrum of $\mathrm{GL}_{2n}$ distinguished by the symplectic group, Duke Math. J. 134 (2006), 313–357.
  • [29] Y. Sakellaridis and A. Venkatesh, Periods and harmonic analysis on spherical varieties, to appear in Astérisque, preprint, arXiv:1203.0039v4 [math.RT].
  • [30] T. A. Springer, Some remarks on involutions in Coxeter groups, Comm. Algebra 10 (1982), 631–636.
  • [31] T. A. Springer, “Some results on algebraic groups with involutions” in Algebraic Groups and Related Topics (Kyoto/Nagoya, 1983), Adv. Stud. Pure Math. 6, North-Holland, Amsterdam, 1985, 525–543.
  • [32] J.-L. Waldspurger, La formule de Plancherel pour les groupes $p$-adiques (d’après Harish-Chandra), J. Inst. Math. Jussieu 2 (2003), 235–333.
  • [33] S. Yamana, Symplectic periods of the continuous spectrum of $\mathrm{GL}(2n)$, Ann. Inst. Fourier (Grenoble) 64 (2014), 1561–1580.